EconPapers    
Economics at your fingertips  
 

Optimization of discrete variable stochastic systems by computer simulation

Farhad Azadivar and Young-Hae Lee

Mathematics and Computers in Simulation (MATCOM), 1988, vol. 30, issue 4, 331-345

Abstract: A heuristic procedure is developed for determining the optimum values of the decision variables of discrete variable systems whose performances are evaluated by computer simulation. The objective function and some of the constraints of this optimization are various responses of the simulated model. The constrained simplex search method is the basis of this development. However, due to the stochastic nature of the simulation responses, the vertices of the simplex are compared statistically. The algorithm uses a variable simulation run length to minimize the required computer time. The data on the simulation output at each decision point are monitored continuously and, as soon as a statistically reliable comparison among the alternatives can be made, the simulation run at that point is terminated. The whole procedure is developed into an algorithm that can be interfaced with the simulation model built by the analyst. In this paper, the significant aspects of the algorithm and its application to a practical problem as well as the results of the comparison of its performance with respect to two other optimization search methods are presented.

Date: 1988
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475498900040
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:30:y:1988:i:4:p:331-345

DOI: 10.1016/S0378-4754(98)90004-0

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:30:y:1988:i:4:p:331-345